Advertisement

Bubbling Blow-Up in Critical Parabolic Problems

  • Manuel del PinoEmail author
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2186)

Abstract

These lecture notes are devoted to the analysis of blow-up of solutions for some parabolic equations that involve bubbling phenomena. The term bubbling refers to the presence of families of solutions which at main order look like scalings of a single stationary solution which in the limit become singular but at the same time have an approximately constant energy level. This arise in various problems where critical loss of compactness for the underlying energy appears. Three main equations are studied, namely: the Sobolev critical semilinear heat equation in \(\mathbb{R}^{n}\), the harmonic map flow from \(\mathbb{R}^{2}\) into S2, the Patlak-Keller-Segel system in \(\mathbb{R}^{2}\).

Notes

Acknowledgements

This work has been supported by Fondecyt grant 115066, Millennium Nucleus Center for Analysis of PDE NC13001, and Fondo Basal CMM.

References

  1. 1.
    S.B. Angenent, J. Hulshof, H. Matano, The radius of vanishing bubbles in equivariant harmonic map flow from D 2 toS 2. SIAM J. Math. Anal. 41, 1121–1137 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    A. Blanchet, J. Dolbeault, B. Perthame, Two-dimensional Keller-Segel model: optimal critical mass and qualitative properties of the solutions. Electron. J. Differ. Equ. 44, 32 (2006)MathSciNetzbMATHGoogle Scholar
  3. 3.
    A. Blanchet, J. Carrillo, N. Masmoudi, Infinite time aggregation for the critical Patlak-Keller-Segel model in \(\mathbb{R}^{2}\). Commun. Pure Appl. Math. 61, 144–1481 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    A. Blanchet, E. Carlen, J. Carrillo, Functional inequalities, thick tails and asymptotics for the critical mass Patlak-Keller-Segel model. J. Funct. Anal. 262(5), 2142–2230 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    J. Campos, Ph.D. Thesis U. Paris Dauphine, 2012Google Scholar
  6. 6.
    E. Carlen, A. Figalli, Stability for a GNS inequality and the log-HLS inequality, with application to the critical mass Keller-Segel equation. Duke Math. J. 162(3), 579–625 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    T. Cazenave, P.-L. Lions, Solutions globales d’équations de la chaleur semi linéaires. Commun. Partial Differ. Equ. 9, 955–978 (1984)CrossRefzbMATHGoogle Scholar
  8. 8.
    K.-C. Chang, Heat flow and boundary value problem for harmonic maps. Ann. Inst. H. Poincaré Anal. Non Linéaire 6(5), 363–395 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    K.-C. Chang, W.Y. Ding, R. Ye, Finite-time blow-up of the heat flow of harmonic maps from surfaces. J. Differ. Geom. 36(2), 507–515 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    P.-H. Chavanis, C. Sire, Virial theorem and dynamical evolution of self-gravitating Brownian particles in an unbounded domain. I. Overdamped models. Phys. Rev. E (3) 73(6), 066103, 16 pp. (2006)Google Scholar
  11. 11.
    C. Cortázar, M. del Pino, M. Musso, Green’s function and infinite-time bubbling in the critical nonlinear heat equation. J. Eur. Math. Soc. (to appear). Preprint, arXiv:1604.07117Google Scholar
  12. 12.
    W. Ding, G. Tian, Energy identity for a class of approximate harmonic maps from surfaces. Commun. Anal. Geom. 3(3–4), 543–554 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    S.-Z. Du, On partial regularity of the borderline solution of semilinear parabolic equation with critical growth. Adv. Differ. Equ. 18(1–2), 147–177 (2013)MathSciNetzbMATHGoogle Scholar
  14. 14.
    J. Eells Jr., J.H. Sampson, Harmonic mappings of Riemannian manifolds. Am. J. Math. 86, 109–160 (1964)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    A. Freire, Uniqueness for the harmonic map flow in two dimensions. Calc. Var. Partial Differ. Equ. 3(1), 95–105 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    V.A. Galaktionov, J.R. King, Composite structure of global unbounded solutions of nonlinear heat equations with critical Sobolev exponents. J. Differ. Equ. 189(1), 199–233 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    V. Galaktionov, J.L. Vazquez, Continuation of blow-up solutions of nonlinear heat equations in several space dimensions. Commun. Pure Appl. Math. 50, 1–67 (1997)CrossRefzbMATHGoogle Scholar
  18. 18.
    T. Ghoul, N. Masmoudi, Stability of infinite time blow up for the Patlak Keller Segel system. Preprint arXiv:1610.00456Google Scholar
  19. 19.
    Y. Giga, R.V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations. Commun. Pure Appl. Math. 38(3), 297–319 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    M. Guan, S. Gustafson, T.P. Tsai, Global existence and blow-up for harmonic map heat flow. J. Differ. Equ. 246(1), 1–20 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    M.A. Herrero, J.J.L. Velázquez, Explosion de solutions d’equations paraboliques semilineaires supercritiques [Blowup of solutions of supercritical semilinear parabolic equations]. C. R. Acad. Sci. Paris Ser. I Math. 319(2), 141–145 (1994)MathSciNetzbMATHGoogle Scholar
  22. 22.
    F.H. Lin, C.Y. Wang, Energy identity of harmonic map flows from surfaces at finite singular time. Calc. Var. Partial Differ. Equ. 6, 369–380 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    H. Matano, F. Merle, Threshold and generic type I behaviors for a supercritical nonlinear heat equation. J. Funct. Anal. 261(3), 716–748 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    W.-M. Ni, P.E. Sacks, J. Tavantzis, On the asymptotic behavior of solutions of certain quasilinear parabolic equations. J. Differ. Equ. 54, 97–120 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    S.I. Pohozaev, On the eigenfunctions of the equation \(\Delta u +\lambda f(u) = 0\). Sov. Math. Dokl. 6, 1408–1411 (1965)zbMATHGoogle Scholar
  26. 26.
    J. Qing, On singularities of the heat flow for harmonic maps from surfaces into spheres. Commun. Anal. Geom. 3(1–2), 297–315 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    J. Qing, G. Tian, Bubbling of the heat flows for harmonic maps from surfaces. Commun. Pure Appl. Math. 50(4), 295–310 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    P. Quittner, P. Souplet, in Superlinear Parabolic Problems. Blow-up, Global Existence and Steady States. Birkhauser Advanced Texts (Birkhauser, Basel, 2007)Google Scholar
  29. 29.
    P. Raphaël, R. Schweyer, Stable blowup dynamics for the 1-corotational energy critical harmonic heat flow. Commun. Pure Appl. Math. 66(3), 414–480 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    P. Raphaël, R. Schweyer, On the stability of critical chemotactic aggregation. Math. Ann. 359(1–2), 267–377 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    M. Struwe, A global compactness result for elliptic boundary value problems involving limiting nonlinearities. Math. Z. 187(4), 511–517 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    M. Struwe, On the evolution of harmonic mappings of Riemannian surfaces. Comment. Math. Helv. 60(4), 558–581 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    T. Suzuki, Semilinear parabolic equation on bounded domain with critical Sobolev exponent. Indiana Univ. Math. J. 57(7), 3365–3396 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    G. Talenti, Best constants in Sobolev inequality. Ann. Mat. Pura Appl. (4) 10, 353–372 (1976)Google Scholar
  35. 35.
    P.M. Topping, Reverse bubbling and nonuniqueness in the harmonic map flow. Int. Math. Res. Not. 10, 505–520 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    P.M. Topping, Winding behaviour of finite-time singularities of the harmonic map heat flow. Math. Z. 247, 279–302 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    J.B. van den Berg, J.F. Williams, (In-)stability of singular equivariant solutions to the Landau-Lifshitz-Gilbert equation. Eur. J. Appl. Math. 24(6), 921–948 (2013)Google Scholar
  38. 38.
    J.B. van den Berg, J. Hulshof, J.R. King, Formal asymptotics of bubbling in the harmonic map heat flow. SIAM J. Appl. Math. 63, 1682–1717 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    R. van der Hout, On the nonexistence of finite time bubble trees in symmetric harmonic map heat flows from the disk to the 2-sphere. J. Differ. Equ. 192(1), 188–201 (2003)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Departamento de Ingeniería MatemáticaUniversidad de ChileSantiagoChile

Personalised recommendations